Missouri, 2012

Hail in Missouri, March 2, 2012

March 2, 2012 · NWS SGF · 10 events in 6 counties and zones

An advancing warm front and a potent upper level storm system moving across the Midwest lead to the development of elevated supercells across central Missouri and the Lake of the Ozarks region. These storms produced large hail up to golf ball size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

An advancing warm front and a potent upper level storm system moving across the Midwest lead to the development of elevated supercells across central Missouri and the Lake of the Ozarks region. These storms produced large hail up to golf ball size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 1, 11:01 PM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Mar 1, 11:01 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1101 PM CST THU MAR 1 2012

...UPDATE TO AVIATION...

.UPDATE...

...FORECAST UPDATE FOR LATE NIGHT SEVERE WEATHER POTENTIAL...

CONTINUING TO MONITOR FOR THE POTENTIAL FOR SEVERE WEATHER LATER
TONIGHT THROUGH EARLY MORNING ACROSS THE OZARKS. THREAT APPEARS TO
CONTINUE FOR LARGE HAIL THROUGH THE OVERNIGHT HOURS.

02Z SURFACE ANALYSIS INDICATES THAT WARM FRONT AND ASSOCIATED
THETA-E RICH AIR IS AGGRESSIVELY RETURNING NORTH TOWARD THE CWA.
EXPECT THIS TREND TO CONTINUE THROUGH THE REMAINDER OF THE
EVENING...WITH AXIS OF THE UNSTABLE AIRMASS...CHARACTERIZED BY
500-1000 J/K OF MUCAPE...IMPINGING ON THE SOUTHERN PORTIONS OF THE
CWA BY MIDNIGHT.

HEIGHT FALLS SHOULD BEGIN RAPIDLY AFTER MIDNIGHT AS EFFECTS OF A
SHORTWAVE TROUGH CURRENTLY APPROACHING THE I-35 CORRIDOR BEGIN TO
OVERSPREAD THE REGION. AT THE SAME TIME...AN INCREASE IN THE LLJ
AND ASSOCIATED ELEVATED THETA-E ADVECTION SHOULD BE SUFFICIENT FOR
CONVECTIVE INITIATION OVER FAR WESTERN AND SOUTHWESTERN MISSOURI.
ATMOSPHERE WILL BE EXTREMELY CAPPED AT THE SURFACE...SO THINK THAT
WIND THREAT IS LOW...AND TORNADO THREAT NEARLY ZERO.
HOWEVER...COMBINATION OF VERY STEEP LAPSE RATES IN THE MID
LEVELS...COMBINED WITH BULK SHEAR VECTORS APPROACHING 50
KTS...SUGGESTS THAT ANY CONVECTION THAT DEVELOPS AND IS MAINTAINED
WILL BE IN THE FORM OF ELEVATED SUPERCELLS...CAPABLE OF LARGE
HAIL. NAM/RUC FORECAST SOUNDINGS DO SUGGEST 500-700 J/K OF CAPE IN
THE HAIL GROWTH LAYER...SUGGESTING THAT HAIL LARGER THAN 2 INCHES
IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST STORMS.

CONVECTION SHOULD PUSH NORTH AND EAST THROUGH THE OVERNIGHT
HOURS...FOLLOWING THE AXIS OF BEST THETA-E ADVECTION. NOT SEEING
MUCH OF A SIGNAL RIGHT NOW FOR SURFACE BASED CONVECTION AFTER
DAYBREAK...AS I SUSPECT THAT MOST OF THE ACTION WILL BE EAST OF
THE CWA BY THEN. ONLY AREA TO KEEP AN EYE ON WILL BE EXTREME
SOUTHERN MISSOURI...RIGHT ALONG THE ARKANSAS STATE LINE...WHERE
THE 00Z NAM DOES NOSE THE UNCAPPED WARM SECTOR INTO THE AREA.

BOXELL

&&

.DISCUSSION...
/ISSUED...0323 PM CST 1 MAR 2012/

SO FAR ITS BEEN A BREEZY BUT PLEASANT DAY ACROSS THE REGION. UNDER
CLEAR SKIES TEMPERATURES HAVE CONTINUED TO RISE INTO THE LOWER 70S
ACROSS SOUTHERN MISSOURI AND SOUTHEASTERN KANSAS AS
SOUTH/SOUTHWEST WINDS HAVE PICKED UP ACROSS THE AREA. DEW POINTS
HAVE REMAINED VERY DRY...AS MOISTURE REMAINS HELD ACROSS THE
ARKLATEX WHERE A PSUEDO WARM/MOIST FRONT HAS CONTINUED TO SLOWLY
LIFT NORTH. THIS IS EVIDENT ON IR/VIS SATELLITE IMAGERY BY SWATH
OF LOW/MID CLOUDS. A WELL DEFINED CENTER OF LOW PRESSURE CONTINUES
TO SHIFT EAST ACROSS KANSAS THIS AFTERNOON...WITH A SURFACE
PRESSURE TROUGH EXTENDING THROUGH THE TEXAS PANHANDLE AND A WELL
DEFINED DRY LINE EXTENDING FROM EASTERN OKLAHOMA THROUGH CENTRAL
TEXAS. THE MOVEMENT OF THIS SYSTEM INTO OUR REGION WILL BE THE
MAJOR PLAYER IN OUR WEATHER IN THE NEXT 24 HOURS.

SHORT TERM MODEL GUIDANCE HAS COME INTO DECENT AGREEMENT
TODAY...AS TRACKS OF THE ADVANCING SURFACE LOW CENTER HAD BEEN A
BIT UP IN THE AIR WITH PREVIOUS RUNS. EXPECTING THE CENTER OF THE
LOW TO TRACK ACROSS CENTRAL/SOUTHERN MISSOURI...BASICALLY ALONG
AND JUST SOUTH OF THE I-70 CORRIDOR. AS THE LOW ADVANCES THE WARM
FRONT PREVIOUSLY MENTIONED WILL LIFT NORTH ACROSS ARKANSAS AND
INTO SOUTHERN MISSOURI. THIS WARM FRONT WILL BE THE PRIMARY
FORCING MECHANISM FOR SCATTERED THUNDERSTORMS ACROSS SOUTHERN
MISSOURI AND FAR SOUTHEASTERN KANSAS EARLY TOMORROW MORNING.
TIMING OF INITIATION LOOKS TO BE ABOUT 0200 TO 0300 AM CST.

STORM INITIATION WILL LIKELY OCCUR ALONG THE FRONT...BUT WITH THE
BETTER DEWPOINTS LAGGING JUST BEHIND THE FRONT...THESE STORMS
SHOULD BE MORE ELEVATED IN NATURE. HOWEVER...STORM MOTIONS WILL LIKELY
BE PARALLEL TO THE WARM FRONT AND MAY ALLOW A FEW STORMS TO MOVE
SOUTH OF THE FRONT INTO THE WARM SECTOR. THE BETTER MOISTURE
SHOULD SET UP ALONG AND SOUTH OF THE I-44 CORRIDOR WITH DEW POINTS
IN THE 50S TO 60S MAKING THEIR WAY INTO THE SOUTHERN MISSOURI.
EVEN WITH POSSIBILITY OF STORMS MIGRATING TO THE WARM
SECTOR...SURFACE BASED STORMS WILL BE HARD TO GET GIVEN THE TIME
OF NIGHT AND SUFFICIENT SURFACE WARMING HARD TO COME BY. WITH
ELEVATED CONVECTION..HAIL WILL BE THE PRIMARY CONCERN. MLCAPE
VALUES OF 600 TO 700 J/KG WILL BEGIN TO SPREAD INTO THE REGION
AFTER MIDNIGHT AS THE WARM FRONT LIFTS NORTH...BY 12Z VALUES WILL
BE NEAR 1000 J/KG ALONG THE MISSOURI/ARKANSAS BORDER. AS FOR
ELEVATED CONVECTION...BUFKIT SOUNDINGS FROM KBNS SHOW CAPE VALUES
WITH A PARCEL LIFTED FROM 850MB ARE AROUND 1100 J/KG BY 12Z WITH
NEARLY HALF OF THAT IN THE PREFERRED HAIL GROWTH ZONE...INDICATING
HAIL TO THE SIZE OF GOLF BALLS AND MAYBE EVEN A FEW LARGER WILL
BE POSSIBLE. STILL CANNOT RULE OUT THE POSSIBILITY OF LIMITED
TORNADO RISK WITH ANY STORMS MOVING ALONG THE WARM FRONT OR ANY
STORMS ABLE TO BECOME ROOTED IN THE WARM SECTOR. 0-6KM BULK SHEAR
WILL BE UP TO 50 TO 65 KTS ACROSS THE REGION...WITH 0-3 KM SRH
VALUES NEARING 400 M2/S2. THIS IS A RATHER PROGRESSIVE SYSTEM AND
SHOULD SCOOT FAIRLY QUICKLY TO THE EAST ACROSS THE MID-
MISSISSIPPI RIVER VALLEY THROUGH MID MORNING.

BEHIND THIS SYSTEM AND THROUGH THE WEEKEND...NORTHWEST FLOW WILL
SETUP AS SURFACE HIGH PRESSURE BUILDS OVER THE REGION...FROM THE
FRONT RANGE OF THE ROCKIES THROUGH THE MID-MISSISSIPPI RIVER
VALLEY. THEREFORE THE FORECAST WILL REMAIN RELATIVELY DRY...WITH
MORE SEASONABLE TEMPERATURES BUILDING IN FOR THE WEEKEND...WITH
HIGHS IN THE 50S. FOR THE COMING WORK WEEK...AN UPPER LEVEL RIDGE
OF HIGH PRESSURE WILL BUILD ACROSS THE INTER-MOUNTAIN WEST AND
BEGIN TO SPREAD INTO THE REGION. SOUTHWEST WINDS WILL HELP RAISE
TEMPERATURES ACROSS THE AREA...WITH HIGHS ON TUESDAY CLIMBING INTO
THE UPPER 60S TO NEAR 70 ACROSS FAR SOUTHWESTERN MISSOURI AND
SOUTHEASTERN KANSAS. FROM WEDNESDAY INTO THURSDAY OF NEXT WEEK
ANOTHER SHORTWAVE TROUGH LOOKS TO MAKES ITS WAY INTO THE
REGION...BRINGING US OUR NEXT CHANCE FOR PRECIP AND POSSIBLE THUNDERSTORMS.
CONSISTENCY BETWEEN LONG RANGE GUIDANCE STILL REMAINS
HAZY AT THIS TIME TO PROVIDE SPECIFICS...THEREFORE WILL CONTINUE
TO CARY A MENTION OF PRECIP FROM WEDNESDAY EVENING THROUGH
THURSDAY.

KURTZ

&&

.AVIATION...

FOR THE 06Z TAFS...STARTING TO SEE RAPID INCREASE IN SURFACE
DEWPOINTS ACROSS SOUTHERN OK/AR INTO CENTRAL OK/AR AND THIS SHOULD
CONTINUE TO SPREAD NORTH INTO SOUTHERN MISSOURI OVER THE NEXT FEW
HOURS. WILL PROBABLY SEE CONVECTION BEGIN TO DEVELOP OVER SOUTHERN
MISSOURI BETWEEN 07-09Z...BUT COVERAGE STILL EXPECTED TO REMAIN
LOW ENOUGH TO WARRANT VCTS IN TAFS AT THIS POINT. SHOULD SEE GUSTY
WINDS DEVELOP DURING THE DAY AT THE 3 TAF SITES BEHIND THE COLD
FRONT WHICH SHOULD PUSH THROUGH BY MID MORNING.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 1, 8:35 PM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
835 PM CST THU MAR 1 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
835 PM CST THU MAR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORM CHANCES WILL INCREASE AFTER MIDNIGHT TONIGHT AS
  LOW PRESSURE MOVES INTO SOUTHEASTERN KANSAS AND WESTERN MISSOURI
  LATE TONIGHT AND A WARM FRONT LIFTS NORTH INTO THE REGION.
  SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT
  ACROSS THE MISSOURI OZARKS. THE PRIMARY SEVERE WEATHER RISK WITH
  THIS ACTIVITY WILL BE HAIL UP TO THE SIZE OF GOLF BALLS AND
  STRONG AND DAMAGING WINDS. THERE IS ALSO A LOW RISK FOR
  TORNADOES OVER FAR SOUTHERN MISSOURI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  SCATTERED THUNDERSTORMS WILL BE ONGOING EARLY FRIDAY MORNING
  ACROSS THE MISSOURI OZARKS..PARTICULARLY ALONG AND SOUTHEAST OF
  THE INTERSTATE 44 CORRIDOR. THERE IS AN ELEVATED RISK OF SEVERE
  WEATHER ACROSS THIS AREA...WITH LARGE HAIL AND DAMAGING WINDS
  BEING THE MAIN RISK. A LOW RISK FOR TORNADOES WILL ALSO STILL BE
  POSSIBLE MAINLY ACROSS SOUTH CENTRAL MISSOURI.

  NON THUNDERSTORM WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE
  FRIDAY AFTERNOON.

  ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR ACROSS EXTREME
  SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHERN MISSOURI EACH
  AFTERNOON FROM SATURDAY THROUGH TUESDAY AS OCCASIONALLY GUSTY
  WINDS INTERACT WITH A DRY AIR MASS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Mar 2, 12:12 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1212 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND GST     AVA                     36.95N 92.66W
02/29/2012  E60 MPH          DOUGLAS            MO   AMATEUR RADIO

            HAM RADIO REPORTED ESTIMATED 60 MPH WIND GUSTS.

&&

MGRIFFIN
Local storm report, Mar 2, 12:39 AM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             POMONA                  36.87N 91.91W
02/29/2012  E1.00 INCH       HOWELL             MO   AMATEUR RADIO

&&

MGRIFFIN
Local storm report, Mar 2, 12:43 AM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1243 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FUNNEL CLOUD     WINONA                  37.01N 91.32W
02/29/2012                   SHANNON            MO   PUBLIC

&&

MGRIFFIN
Special weather statement, Mar 2, 1:53 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 AM CST FRI MAR 2 2012

MOZ066-020830-
VERNON MO-
153 AM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 230 AM CST...

AT 150 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNDVILLE...OR 7 MILES SOUTHWEST OF
NEVADA...MOVING NORTHEAST AT 55 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WALKER BY 205 AM CST.
  HARWOOD BY 210 AM CST.
  SCHELL CITY BY 215 AM CST.

PEOPLE IN VERNON COUNTY...INCLUDING NEVADA...WALKER AND SCHELL
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 3806 9453 3806 9437 3801 9406 3787 9407
      3766 9435 3766 9462
TIME...MOT...LOC 0753Z 223DEG 47KT 3777 9437

GRIFFIN
Local storm report, Mar 2, 2:09 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 AM     HAIL             NEVADA                  37.84N 94.35W
03/02/2012  M0.50 INCH       VERNON             MO   LAW ENFORCEMENT

            DIME SIZE HAIL BEING REPORTED.

&&

MGRIFFIN
Special weather statement, Mar 2, 2:13 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
213 AM CST FRI MAR 2 2012

MOZ067-068-020845-
HICKORY MO-ST. CLAIR MO-
213 AM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ST. CLAIR AND
NORTHWESTERN HICKORY COUNTIES UNTIL 245 AM CST...

AT 211 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF ROSCOE...OR 11 MILES EAST OF EL
DORADO SPRINGS...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL IS
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  ROSCOE AND 9 MILES SOUTHEAST OF MONEGAW SPRINGS BY 220 AM CST.
  VISTA BY 225 AM CST.
  OSCEOLA AND GERSTER BY 230 AM CST.
  6 MILES NORTHWEST OF QUINCY BY 235 AM CST.
  HARPER BY 240 AM CST.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.

PEOPLE IN EASTERN ST. CLAIR AND NORTHWESTERN HICKORY COUNTIES...
INCLUDING OSCEOLA AND TRUMAN LAKE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR SOUTHERN MISSOURI.

LAT...LON 3800 9336 3783 9376 3784 9381 3789 9382
      3790 9391 3821 9376 3821 9374
TIME...MOT...LOC 0814Z 226DEG 42KT 3789 9379

GRIFFIN

The radar

The Springfield radar (KSGF), 87 km away, was scanning. The volume nearest the first event began at 08:45 UTC.

Open the radar archive at this moment

Event by event

10 hail. Local standard time, as filed.

Hail, St. Clair

When
March 2, 2:45 AM CST
Where
St. Clair County, 1.29 mi ENE of Vista
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
37.990, -93.660

Hail, Hickory

When
March 2, 3:00 AM CST
Where
Hickory County, 1.09 mi W of Quincy
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
38.020, -93.490

Hail, Morgan

When
March 2, 3:19 AM CST
Where
Morgan County, 0.88 mi SW of Gravois Mills
Measured
1 in hail
Reported by
Public
Coordinates
38.310, -92.830

Hail, Miller

When
March 2, 3:30 AM CST
Where
Miller County, Eldon
Measured
0.88 in hail
Reported by
Public
Coordinates
38.350, -92.580

Hail, Morgan

When
March 2, 3:40 AM CST
Where
Morgan County, 0.88 mi SW of Gravois Mills
Measured
0.88 in hail
Reported by
Public
Coordinates
38.310, -92.830

Hail, Camden

When
March 2, 3:45 AM CST
Where
Camden County, Sunrise Beach
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
38.180, -92.780

The hail lasted for ten minutes and covered the ground two inches deep.

Hail, Camden

When
March 2, 3:45 AM CST
Where
Camden County, 0.54 mi E of Lake Ozarks East
Measured
1.25 in hail
Reported by
Public
Coordinates
38.200, -92.720

Hail, Miller

When
March 2, 4:01 AM CST
Where
Miller County, 0.54 mi E of Tuscumbia
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.230, -92.460

Hail, Miller

When
March 2, 4:03 AM CST
Where
Miller County, 2.57 mi ENE of Tuscumbia
Measured
1 in hail
Reported by
Public
Coordinates
38.250, -92.430

Hail, Maries

When
March 2, 4:25 AM CST
Where
Maries County, 7.6 mi N of Vienna
Measured
1.75 in hail
Reported by
Public
Coordinates
38.290, -91.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359125, 359117, 359118, 359119, 359120, 359121, 359122, 359123, 359124, 359126.